# SDR 98ZZZX3888

- Difficulty date: September 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N40NR
- Make and model: Mooney M20J
- Aircraft serial: 243330
- Engine: Lyc IO360A3B6
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Stuck
- Location: Nr 4 Cylinder
- Part time: 613 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

CYLINDER NR 4 EXHAUST VALVE STUCK OPEN ON TAKEOFF.  AIRCRAFT RETURNED TO AIRPORT, MADE SAFE LANDING.  UPON INSPECTION, CYLINDER NR 4 EXHAUST ROTATER CAP WAS FOUND IN THE BOTTOM OF THE ROCKER BOX.  INSPECTED VALVE PER LYC SB 388B.  CLEARANCE FOUND TO BE SATISFACTORY.  REMOVED CYLINDER FOR INSPECTION AT OVERHAUL FACILITY.  GUIDE WAS REAMED, SEAT WAS GROUND.  REINSTALLED CYLINDER ASSY.  SUBMITTER STATED POSSIBLE CAUSE:  CARBON LEAD DEPOSITS STUCK VALVE OPEN.
